Thunderstorm Wind, Washington
- When
- August 21, 2:50 AM CST
- Where
- Washington County, 0.52 mi ENE of Goshen
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.102, -93.991
Strong thunderstorm wind snapped large tree limbs.
Thunderstorms developed into northwestern Arkansas during the evening of the 20th and continued through the early morning hours of the 21st, as a cold front moved into the area. An isolated thunderstorm briefly became severe, producing damaging winds in Washington County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed into northwestern Arkansas during the evening of the 20th and continued through the early morning hours of the 21st, as a cold front moved into the area. An isolated thunderstorm briefly became severe, producing damaging winds in Washington County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 20, 11:44 PM CST, 3 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1244 AM CDT Sun Aug 21 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 945 PM CDT Sat Aug 20 2022 A cold front has entered northeast Oklahoma this evening, and an outflow boundary is moving northeast from central into northeast Oklahoma at this time. Thus far, convection near the front has mainly been confined to far northeast Oklahoma, and a few light showers have been trying to form near the outflow boundary. Shower and thunderstorm activity is still expected to gradually increase in coverage overnight, although the window for any severe weather is likely closing. Northeast Oklahoma and northwest Arkansas will initially be the favored zone for development, with the better chances slipping south into southeast Oklahoma later tonight into Sunday morning. The current forecast looks to have a good handle on things, and no update is planned at this time. && .LONG TERM... (Sunday through Saturday) Issued at 201 PM CDT Sat Aug 20 2022 The forecast problem through at least Monday remains the potential for heavy rain and flooding primarily focused across far southeast Oklahoma. Uncertainty remains high, although the more southern trend in the data persists, likely keeping the forecast area on the northern fringes of the greatest hydrologic threats. The cold front should stall somewhere just south of the Red River early tomorrow, and with a well developed mid level disturbance approaching from the west during the day Sunday, widespread rains should move into the area from western and central Oklahoma Sunday afternoon into Sunday night and Monday morning. The position of the front would support an axis of heavy rain to the south of the Red River, with isolated higher totals in far southeast Oklahoma possible. Given the ongoing drought conditions and the lower expected rainfall totals, a Flood Watch does not appear to be needed at this time. After somewhat of a lull on the heels of this departing system, another batch of showers and thunderstorms may develop in far southeast Oklahoma Tuesday in association with a trailing, weaker disturbance. Below normal temperatures should persist through the early part of next week, with gradually increasing afternoon temperatures late in the week as upper level ridging expands eastward. The ridging does not look to last too long, however, with signs of an approaching trough into next weekend that could bring additional rain to the area and another decrease in temperatures. && .AVIATION... (06Z TAFS) Issued at 1244 AM CDT Sun Aug 21 2022 Scattered thunderstorms have developed this morning near the frontal boundary across nern OK and nwrn AR. Strong wind gusts associated with this activity may impact the terminals through daybreak. Expect much of the activity to shift southward after 12z, with MLC/FSM likely to experience intermittent IFR vsbys in TSRA today. Much of the current guidance continues trend of suggesting MVFR cigs developing sern OK late today through the end of the forecast period. TSRA activity less likely after 00z MLC/FSM as trends continue to gradually push it south over time. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 68 89 67 / 30 20 20 10 FSM 84 70 89 69 / 50 30 30 20 MLC 80 68 84 67 / 70 50 50 30 BVO 88 65 90 61 / 20 10 10 10 FYV 84 63 86 60 / 20 10 20 10 BYV 84 63 86 62 / 20 10 10 10 MKO 81 66 86 65 / 40 30 30 20 MIO 87 63 88 62 / 10 10 10 10 F10 81 66 86 65 / 60 40 40 20 HHW 81 69 78 68 / 80 80 80 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....22 AVIATION...69
Hazardous Weather Outlook National Weather Service Tulsa OK 515 PM CDT Sat Aug 20 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 515 PM CDT Sat Aug 20 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Evening. DISCUSSION... Scattered thunderstorms will continue to develop along a cold front that will be moving into northeast Oklahoma and northwest Arkansas this evening. A few of the storms may be strong to severe, with damaging winds and marginally severe hail being the main concerns. Locally heavy rainfall will also be possible with the storms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will increase in coverage and spread south across southeast Oklahoma on Sunday. Additional rounds of showers and storms, some with very heavy rainfall, are expected through early Monday across mainly far southeast Oklahoma. Localized flash flooding will be possible where the most intense rainfall rates occur or storms repeat across the same area. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
1144 PM CDT Sat Aug 20 2022
OKZ061-062-210530-
Rogers OK-Mayes OK-
1144 PM CDT Sat Aug 20 2022
...A strong thunderstorm will impact portions of central Rogers and
southwestern Mayes Counties through 1230 AM CDT...
At 1144 PM CDT, Doppler radar indicated a strong thunderstorm over
Claremore, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Claremore... Pryor...
Pryor Creek... Verdigris...
Chouteau... Inola...
Taiwah... Tiawah...
Mazie...
This includes Interstate 44 between mile markers 241 and 262.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3623 9577 3644 9569 3639 9526 3609 9532
TIME...MOT...LOC 0444Z 278DEG 20KT 3629 9562
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
69Special Weather Statement
National Weather Service Tulsa OK
1200 AM CDT Sun Aug 21 2022
ARZ002-011-210600-
Carroll AR-Madison AR-
1200 AM CDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of north central
Madison and Carroll Counties through 100 AM CDT...
At 1159 PM CDT, Doppler radar indicated a strong thunderstorm near
Grandview, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Carrollton...
Rudd... Osage...
Urbanette... Rule...
Grandview... Blue Eye...
Rockhouse... Cabanal...
Metalton... Connor...
Coin... Pleasant Ridge...
Delmar... Denver...
Oak Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3630 9386 3631 9385 3631 9382 3633 9384
3650 9374 3650 9330 3614 9330
TIME...MOT...LOC 0459Z 283DEG 23KT 3640 9364
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
69Special Weather Statement
National Weather Service Tulsa OK
1233 AM CDT Sun Aug 21 2022
OKZ062-063-068-069-210630-
Adair OK-Cherokee OK-Delaware OK-Mayes OK-
1233 AM CDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of southern Delaware,
central Mayes, northern Adair and northeastern Cherokee Counties
through 130 AM CDT...
At 1233 AM CDT, Doppler radar indicated a strong thunderstorm near
Rose, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Jay... Chouteau...
Westville... Locust Grove...
Salina... West Siloam Springs...
Colcord... Kansas...
Spavinaw... Watts...
Oaks... Hoot Owl...
Christie... Peggs...
Rose... Leach...
Chloeta... Scraper...
Twin Oaks... Baron...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3617 9543 3644 9510 3638 9460 3589 9452
TIME...MOT...LOC 0533Z 283DEG 23KT 3620 9500
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
69Special Weather Statement
National Weather Service Tulsa OK
109 AM CDT Sun Aug 21 2022
ARZ001-010-210715-
Benton AR-Washington AR-
109 AM CDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of southern Benton and
Washington Counties through 215 AM CDT...
At 109 AM CDT, Doppler radar indicated a strong thunderstorm over
Siloam Springs, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Lowell...
Farmington... Prairie Grove...
Gentry... Elkins...
Tontitown... West Fork...
Lincoln... Cave Springs...
Decatur... Greenland...
Highfill... Springtown...
Northwest Arkansas Regional Air...
Cincinnati...
This includes Interstate 49 between mile markers 52 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3587 9400 3596 9453 3637 9459 3629 9390
TIME...MOT...LOC 0609Z 284DEG 29KT 3621 9455
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special Weather Statement
National Weather Service Tulsa OK
225 AM CDT Sun Aug 21 2022
ARZ010-011-019-020-210800-
Madison AR-Washington AR-Franklin AR-Crawford AR-
225 AM CDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of Madison,
northeastern Franklin, northeastern Crawford and southern Washington
Counties through 300 AM CDT...
At 225 AM CDT, Doppler radar indicated a strong thunderstorm near
Brentwood, moving southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Huntsville...
Farmington... Prairie Grove...
Elkins... West Fork...
Greenland... Winslow...
St. Paul... Wesley...
Saint Paul... Aurora...
Boston... Devils Den State Park...
Brentwood... Strickler...
Drake Field Airport... Cass...
Kingston... Blackburn...
This includes Interstate 49 between mile markers 39 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3576 9356 3577 9370 3557 9371 3581 9448
3608 9431 3613 9355 3612 9348 3608 9348
3608 9345
TIME...MOT...LOC 0725Z 297DEG 32KT 3590 9410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
345 AM CDT Sun Aug 21 2022
ARZ002-010-011-210945-
Carroll AR-Madison AR-Washington AR-
345 AM CDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of Madison,
southeastern Carroll and northeastern Washington Counties through 445
AM CDT...
At 345 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
north of Elkins, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fayetteville... Springdale...
Huntsville... Elkins...
Hindsville... Wesley...
Kingston... Aurora...
Boston... Withrow Springs State Park...
Japton... Witter...
Marble... Goshen...
Georgetown... Dryfork...
Red Star... Alabam...
Crosses... Sonora...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3580 9352
3592 9416 3620 9409 3615 9330 3612 9330
TIME...MOT...LOC 0845Z 278DEG 32KT 3611 9402
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
69The Western Arkansas radar (KSRX), 96 km away, was scanning. The volume nearest the first event began at 08:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048479.